MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F; CHRONIC CATHETERS
Model Number 0600544
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record will not be performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that post port device placement and removal, the catheter of the device was allegedly found to be fractured and it was reported to have embolized the heart.The device was removed off the patient via a percutaneous procedure.The patient was reported to be in a stable condition.
 
Event or Problem Description
It was reported through the litigation process post port placement, the catheter of the device allegedly fractured with migration of the fracture fragment overlying the heart.Reportedly, the fractured catheter fragment embolized to the heart and a surgery was performed via a percutaneous procedure to retrieve the fragment.The patient was reported to be in a stable condition.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the sample was not returned for evaluation, however, one medical record was provided for review.The investigation is confirmed for the reported material separation, fracture, migration and embolization issue.According to the medical record, a new central line catheter was implanted and there was good blood return from the catheter and the lumen(s) were flushed with heparinized saline solution.Subsequently, the central line was secured to the abdominal wall using a permanent suture.Post catheter placement, a chest single view was performed, and it revealed interval development of a moderate pneumothorax with a right to left mediastinal shift.Furthermore, the new right subclavian central line takes an unusual course and may be external to the superior vena cava.Eight months later, another chest single view was performed, and it demonstrated that fractured indwelling right approach central catheter with migration of the catheter fracture fragment overlying the hear the patient.Tunneled catheter which has become fractured at the level of the first rib and the intravascular component of the catheter resides in right atrium.Eventually, the patient was scheduled for the removal of fractured catheter.Through the right femoral vein, the fractured catheter tip was engaged and withdrawn.Three days later, the patient scheduled for the placement of tunneled right-sided internal jugular single lumen power line, the successful placement of a 5 french single lumen, 14.5cm tunneled power line.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h6(method) h11: b2, b5, d6, e1, e3, g2, h6(patient, result and conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 6.6F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12511244
Report Number3006260740-2021-03912
Device Sequence Number5168753
Product Code LJS
UDI-Device Identifier00801741051838
UDI-Public(01)00801741051838
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600544
Device Catalogue Number0600544
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age4 YR
Patient Weight16